Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 97, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 29, 2015, 8:59 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 8:59 AM CST (14:59 UTC)
- Expired
- Dec 29, 2015, 3:05 PM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
983 WHUS73 KGRB 291459 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 859 AM CST TUE DEC 29 2015 ...WINDS AND WAVES WILL SLOWLY SUBSIDE TODAY... .A STRONG STORM SYSTEM WILL GRADUALLY LOSE ITS GRIP ON THE AREA TODAY...ALLOWING FOR WINDS AND WAVES TO SUBSIDE THROUGH THE DAY. LMZ521-522-292100- /O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/ /O.NEW.KGRB.SC.Y.0097.151229T1500Z-151229T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 859 AM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS THIS AFTERNOON. * WAVES...3 TO 6 FEET THIS MORNING...SUBSIDING TO 1 TO 3 FT LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541>543-292300- /O.EXP.KGRB.GL.W.0020.000000T0000Z-151229T1500Z/ /O.NEW.KGRB.SC.Y.0097.151229T1500Z-151230T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 859 AM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING EXPIRED AT 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...NORTHEAST TO NORTH WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS POSSIBLE THIS MORNING...DECREASING TO 10 TO 20 KTS THIS AFTERNOON. * WAVES...5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FT BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
1 follow-up statement
905 WHUS73 KGRB 292105 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORIES ENDED... .AS THE RECENT POTENT WINTER STORM EXITS THE AREA...WINDS HAVE EASED WITH WAVES SUBSIDING AS WELL. WITH THE WEAKENING WINDS ALSO BECOMING OFFSHORE...THE SMALL CRAFT ADVISORIES ARE ENDED. LMZ541>543-292215- /O.CAN.KGRB.SC.Y.0097.000000T0000Z-151230T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 305 PM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. AS WAVES CONTINUE TO SUBSIDE...THOSE NAVIGATING IN SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH THE AFTERNOON AND INTO THE EVENING...PARTICULARLY TOWARDS THE OPEN WATERS OFF THE SHORES OF MANITOWOC COUNTY. $$ LMZ521-522-292215- /O.EXP.KGRB.SC.Y.0097.000000T0000Z-151229T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 305 PM CST TUE DEC 29 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES ARE SUBSIDING...AND THE SMALL CRAFT ADVISORY HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 5:54 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 29, 5:54 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 554 AM CST TUE DEC 29 2015 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 554 AM CST TUE DEC 29 2015 THE WINTER STORM WARNING HAS EXPIRED OR BEEN CANCELED THIS MORNING AS THE BRUNT OF THE SNOW AND WIND HAS SUBSIDED. HOWEVER STILL NEED TO KEEP AN EYE ON LES ACTIVITY ALONG LAKE MICHIGAN...TWO DISTINCT BANDS ARE TRYING TO ORGANIZE...WILL FOCUS HIGHER POPS OVER THE LAKESHORE REGION TODAY WITH SOME ADDITIONAL MINOR LOCAL ACCUM. WILL HANDLE WITH AN SPS. DEFORMATION AREA ALSO REDEVELOPING INTO PARTS OF SOUTHWEST AND SOUTHERN WISCONSIN EARLY THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. && .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 335 AM CST TUE DEC 29 2015 STRONG WINTER STORM SYSTEM CONTINUES TO WIND DOWN EARLY THIS MORNING. RADARS SHOW A DIMINISHING TREND ACROSS THE WARNING AREA. PRESENT RADAR TRENDS SUGGESTS AN EARLIER CANCELLATION TO THE WARNING...ESPECIALLY ACROSS THE NORTH WHERE SNOW AMOUNTS WERE A LITTLE LESS. ROADS ARE IN BAD SHAPE EARLY THIS MORNING FOR LOCATIONS SOUTH OF A LINE FROM MERRILL TO OCONTO TO DOOR COUNTY...WITH SOME ON AND OF RAMPS ON MAJOR ROADS CLOSED IN WINNEBAGO COUNTY. AFTER COORDINATION WITH AREA NWS OFFICES AND CALLS TO COUNTIES EVEN ACROSS THE NORTH...ROADS REMAIN SNOW COVERED AND VERY SLIPPERY AND PLOWS FOR SOME COUNTIES JUST GETTING OUT. WILL TARGET ENDING THE WARNING FOR THE ENTIRE AREA AT 12Z IF TRENDS CONTINUE. SOME MIXED PCPN ACROSS SOUTHERN AND SOUTHWESTERN WISCONSIN WITH MID LEVEL MOISTURE SCOURING OUT...SO WILL MAKE SURE TOO KEEP A MENTION OF FREEZING DRIZZLE THIS MORNING...BUT SHOULD NOT BE MUCH OF AN IMPACT DUE TO FALLING ON SNOW COVERED ROADS. AFTER A DIMINISHING TREND THIS MORNING...WILL INCREASE THE LIGHT SNOW MENTION ACROSS NORTHWEST HALF OF THE FORECAST AREA AS A PIECE OF THE WEST TO EAST ELONGATED UPPER LOW TRACKS OVER TODAY INTO THIS EVENING. THIS UPPER CENTERED OVER SOUTHERN MINNESOTA EARLY THIS MORNING WAS PRODUCING LIGHT SNOW. COULD GET AND INCH OR TWO OF SNOW ACROSS THE NORTH TODAY INTO THIS EVENING. THERE IS AN OUTSIDE CHANCE AN ADVISORY WILL BE NEEDED LATER TODAY FOR THE NORTH BUT APPEARS TOO MUCH OF A SEPARATION WITH THE WARNING SNOW EVENT. ANOTHER SHORT WAVE IS PROGGED TO GET EJECTED FROM THE BROAD UPPER TROUGH OVER THE WESTERN STATES INTO THE GREAT LAKES REGION ON WEDNESDAY WITH ANOTHER INCH OF SNOW POSSIBLE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 335 AM CST TUE DEC 29 2015 AN AMPLIFYING EASTERN PACIFIC UPPER LEVEL RIDGE IS FORECAST TO MOVE ONSHORE AT THE START OF THIS FORECAST PERIOD. AS A RESULT OF THIS...UPPER FLOW ACROSS THE REGION WILL BE MAINLY NORTHWEST THROUGH MUCH OF THE WEEKEND AND ANY SYSTEMS MOVING THROUGH THE AREA WILL NOT BRING MUCH MOISTURE WITH THEM. THE RIDGE GRADUALLY BECOMES LESS AMPLIFIED AS IT MOVES EAST...REACHING THE GREAT LAKES REGION ON MONDAY. LOOKS LIKE JUST SOME SLIGHT CHANCES FOR SNOW SHOWERS MAINLY ACROSS NORTH CENTRAL WISCONSIN DURING THE LATTER HALF OF THE WORK WEEK. HIGH TEMPERATURES SHOULD BE CLOSE TO NORMAL FOR THIS TIME OF YEAR. LOWS ARE EXPECTED TO BE WARMER THAN NORMAL THROUGHOUT THE PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 452 AM CST TUE DEC 29 2015 AS A STORM SYSTEM WEAKENS AND DRIFTS EASTWARD...CONDITIONS HAVE IMPROVED FROM LAST NIGHTS LIFR CONDITIONS DUE TO HEAVY SNOW AND BLOWING SNOW. MAINLY MVFR CIGS AND SCATTERED MVFR VSBYS DUE TO SNOW SHOWERS WILL LINGER TODAY AS AN UPPER DISTURBANCE SLIDES OVER THE STATE. BLUSTERY NORTHEAST WINDS EARLY THIS MORNING SHOULD CONTINUE TO SUBSIDE TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........TDH SHORT TERM.....TDH LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Dec 29, 3:45 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CST TUE DEC 29 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 345 AM CST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW COMBINED STRONG WINDS PRODUCING BLOWING AND DRIFTING SNOW OVERNIGHT HAVE CREATED TREACHEROUS DRIVING CONDITIONS THIS MORNING. ROADS WILL REMAIN HAZARDOUS UNTIL PLOWED AND TREATED. ADDITIONAL SCATTERED SNOW SHOWERS AND PATCHY FREEZING DRIZZLE WILL CONTINUE TO PRODUCE SLIPPERY STRETCHES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLIPPERY ROAD CONDITIONS ARE POSSIBLE ON WEDNESDAY DUE TO A LIGHT ACCUMULATING SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-301200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 345 AM CST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT EAST TO NORTHEAST GALES WILL LINGER THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TDH/MG
In the hours before
Local storm report, Dec 29, 7:36 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
736 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY SNOW NEW LONDON 44.38N 88.75W
12/29/2015 M14.6 INCH WAUPACA WI TRAINED SPOTTER
&&
AKLocal storm report, Dec 29, 7:40 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW KEWAUNEE 44.46N 87.50W
12/29/2015 M12.0 INCH KEWAUNEE WI CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY SNOW 2 SW OMRO 44.01N 88.78W
12/29/2015 M7.0 INCH WINNEBAGO WI CO-OP OBSERVER
24-HOUR TOTAL
&&
BERSCHLocal storm report, Dec 29, 7:51 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HEAVY SNOW DE PERE 44.45N 88.05W
12/29/2015 M13.5 INCH BROWN WI TRAINED SPOTTER
THUNDERSNOW AT PEAK OF STORM
&&
BERSCHLocal storm report, Dec 29, 8:24 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
824 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM SNOW PLOVER 44.45N 89.53W
12/29/2015 E8.0 INCH PORTAGE WI TRAINED SPOTTER
AVERAGED IN DRIFT-LESS LOCATION.
&&
AKLocal storm report, Dec 29, 8:26 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
826 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW STEPHENSVILLE 44.36N 88.58W
12/29/2015 M11.1 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Dec 29, 8:50 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY SNOW TWO RIVERS 44.15N 87.56W
12/29/2015 E13.0 INCH MANITOWOC WI PUBLIC
&&
BERSCHNearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.